Alert archive / California / Wind Advisories in 2014
Wind Advisory 29, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 12, 2014, 3:35 AM PDT for Riverside County, San Diego County, California. It took effect at Apr 12, 2014, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 3:35 AM PDT (10:35 UTC)
- In effect from
- Apr 12, 2014, 12:00 PM PDT
- Expired
- Apr 13, 2014, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS76 KSGX 121035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 335 AM PDT SAT APR 12 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES FOR THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN AND ROCKIES WILL MAINTAIN STRONGER ONSHORE FLOW THROUGH TONIGHT WITH STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES FOR THIS AFTERNOON THROUGH LATE TONIGHT. CAZ056-058-061-062-122100- /O.NEW.KSGX.WI.Y.0029.140412T1900Z-140413T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 335 AM PDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WINDS...AREAS OF OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING THIS AFTERNOON AND EARLY EARLY EVENING...THEN CONTINUING THROUGH LATE TONIGHT. WINDS SUBSIDING EARLY SUNDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
3 follow-up statements
232 WWUS76 KSGX 121955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 PM PDT SAT APR 12 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE OVER THE WEST WILL MAINTAIN STRONGER ONSHORE FLOW OVER SOUTHERN CALIFORNIA...WITH STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH LATE TONIGHT. CAZ056-058-061-062-130500- /O.CON.KSGX.WI.Y.0029.000000T0000Z-140413T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1255 PM PDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...AREAS OF OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. ISOLATED GUSTS UP TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * TIMING...WINDS WILL STRENGTHEN THROUGH EARLY THIS EVENING...THEN CONTINUE THROUGH LATE TONIGHT. WINDS SUBSIDING EARLY SUNDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
807 WWUS76 KSGX 130343 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 843 PM PDT SAT APR 12 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH LATE TONIGHT... .LOW PRESSURE OVER THE GREAT BASIN WILL MAINTAIN ONSHORE FLOW OVER SOUTHERN CALIFORNIA THROUGH LATE TONIGHT...WITH STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND LOWER DESERTS. CAZ056-058-061-062-131000- /O.CON.KSGX.WI.Y.0029.000000T0000Z-140413T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 843 PM PDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * TIMING...THROUGH LATE TONIGHT. WINDS SUBSIDING SUNDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && HIGHEST WIND GUST REPORTS SINCE MIDNIGHT.... SKY VALLEY 82 4 PM PDT EDOM HILL 73 7 PM PDT WHITE WATER WEST 55 2 PM PDT VOLCAN MOUNTAIN 52 2 PM PDT DESERT HOT SPGS 51 7 PM PDT BOULEVARD WEST 47 2 PM PDT THOUSAND PALMS 46 5 PM PDT HARRISON PARK 43 2 PM PDT SUNRISE SDGE 40 7 PM PDT $$ JAD
928 WWUS76 KSGX 131029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 329 AM PDT SUN APR 13 2014 ...STRONG AND GUST WEST TO NORTHWEST WINDS IN THE NORTHERN COACHELLA VALLEY EARLY THIS MORNING... .ONSHORE FLOW WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO NORTHERN AND EASTERN PORTIONS OF THE COACHELLA VALLEY EARLY THIS MORNING. WINDS WILL SUBSIDE AFTER SUNRISE. CAZ061-131300- /O.EXP.KSGX.WI.Y.0029.000000T0000Z-140413T1000Z/ /O.NEW.KSGX.WI.Y.0030.140413T1029Z-140413T1300Z/ COACHELLA VALLEY- 329 AM PDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * LOCATION...NEAR BANNING PASS AND ALONG AND NORTH OF INTERSTATE 10. * TIMING...THROUGH EARLY THIS MORNING. WINDS SUBSIDING AFTER SUNRISE. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-062-131130- /O.EXP.KSGX.WI.Y.0029.000000T0000Z-140413T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 329 AM PDT SUN APR 13 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY GUSTY WEST WINDS WILL GRADUALLY SUBSIDE THE REST OF TONIGHT PAST SUNRISE. $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:00 PM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Apr 11, 9:00 PM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT FRI APR 11 2014 .SYNOPSIS... COOLER WITH A DEEPER MARINE LAYER AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SUNDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE REGION. WARMER MONDAY AND TUESDAY AS WEAK RIDGING BUILDS ALOFT...THEN COOLER MIDWEEK AS A SERIES OF WEAK TROUGHS MOVE INLAND ACROSS THE WEST COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS ARE MOVING INTO THE COASTAL AREAS THIS EVENING AND HIGH CLOUDS CONTINUE TO STREAM ACROSS FAR SOUTHERN SAN DIEGO COUNTY. OTHERWISE SKIES WERE CLEAR. THE MARINE LAYER WILL RAPIDLY DEEPEN TONIGHT WITH LOW CLOUDS AND FOG SPREADING INTO THE INLAND VALLEYS. PATCHY DRIZZLE IS POSSIBLE WEST OF THE MOUNTAINS LATE TONIGHT INTO SATURDAY MORNING. PATCHY LOW CLOUDS WILL LINGER AT THE BEACHES THROUGH THE AFTERNOON. WIDESPREAD COOLING WILL TAKE PLACE SATURDAY AS AN UPPER LEVEL LOW MOVES ACROSS SOUTHERN CA. INCREASING ONSHORE FLOW WILL GENERATE AREAS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON AND EVENING. ISOLATED GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE FAR NORTHERN COACHELLA VALLEY...OTHERWISE GUSTS WILL MAINLY BE IN THE 35 TO 45 MPH RANGE. MINOR WARMING IN THE MOUNTAINS AND DESERTS SUNDAY WHILE AREAS WEST OF THE MOUNTAINS REMAIN COOL WITH A DEEP MARINE LAYER IN PLACE. AN UPPER LEVEL RIDGE BUILDS OVER THE AREA LATE SUNDAY INTO MONDAY. NOCTURNAL LOW CLOUDS AND FOG WILL BE MUCH LESS WIDESPREAD...ONLY REACHING THE WESTERN VALLEYS SUNDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN EARLY MONDAY AS A SHORT WAVE TROUGH DIGS SOUTH THROUGH THE INTERIOR WEST. RECENT RUNS OF THE NAM AND EC HAVE REALLY RAMPED UP THE STRENGTH OF THE OFFHORE FLOW ON MONDAY...WILL WAIT TO SEE IF THEY HOLD ONTO THIS IDEA BEFORE JUMPING ON IT. AT THIS WOULD LEAN MORE TOWARDS A WEAK TO LOCALLY MODERATE OFFSHORE WIND EVENT MONDAY MORNING. ASIDE FROM THE WINDS...MONDAY WILL BE MUCH WARMER AND DRIER...ESPECIALLY WEST OF THE MOUNTAINS. MARINE LAYER LOW CLOUDS MAY FINALLY DISSIPATE...AT LEAST FOR A DAY OR SO. MINOR COOLING TUESDAY NEAR THE COAST AS ONSHORE FLOW RETURNS...WITH CONTINUED WARM AND DRY CONDITIONS INLAND. A SERIES OF WEAK TROUGHS MOVING ACROSS THE WEST COAST WILL CONTINUE THE COOLING TREND THROUGH AT LEAST THURSDAY WITH MARINE LAYER LOW CLOUDS RETURNING TO THE COASTAL AREAS AND FAR WESTERN VALLEYS. PERIODS OF GUSTY ONSHORE WINDS ARE POSSIBLE IN THE MOUNTAINS AND DESERTS AS WELL...MAINLY IN THE AFTERNOONS AND EVENINGS. && .AVIATION... 120330Z...COAST/VALLEYS...STRATUS BEGINNING TO PUSH INLAND ALONG THE COAST WITH BASES 1500 FT AND TOPS 2500 FT. STRATUS WILL DEEPEN/LIFT OVERNIGHT WITH BASES RISING TO 2000-2500 FT MSL BY EARLY SATURDAY MORNING. FURTHER LIFTING OF BASES/TOPS MAY OCCUR BY SUNRISE. THESE LOW CLOUDS WILL SCATTER OUT BETWEEN 12/1500Z-1700Z. MTNS/DESERTS... FEW/SCT CLDS AOA 15000 FT MSL. UNRESTRICTED VIS WILL CONTINUE THROUGH SATURDAY MORNING. THIS EVENING THROUGH TONIGHT...W TO SW WINDS INCREASING TO 20-30 KT WITH GUSTS TO 45 KT ALONG RIDGE-TOPS...THROUGH PASSES/CANYONS...ALONG DESERT SLOPES AND INTO FAVORED DESERT AREAS. THIS WILL CREATE MOD-STG UDDFS/LLWS OVER AND E/NE OF THE MTNS...AS WELL AS AREAS OF BLOWING DUST/SAND ON THE DESERT FLOOR...REDUCING VISIBILITY AT TIMES. WINDS WILL EASE SATURDAY BEFORE INCREASING AGAIN SATURDAY EVENING THROUGH SUNDAY MORNING. && .MARINE... NO SIGNIFICANT MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY. && .FIRE WEATHER... VERY DRY CONDITIONS WILL DEVELOP ON MONDAY WITH WIDESPREAD DAYTIME HUMIDITY FALLING BELOW 15 PERCENT...EXCEPT ALONG THE COAST. WEAK TO POTENTIALLY MODERATE NORTHEAST TO EAST WINDS WILL DEVELOP LATE SUNDAY NIGHT THROUGH MID-MORNING MONDAY...WITH THE STRONGEST WINDS THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...AND ALONG THE COASTAL SLOPES. DUE TO CURRENT FUEL CONDITIONS NO FIRE PRODUCTS ARE ANTICIPATED AT THIS TIME. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/FIRE WEATHER...SS AVIATION/MARINE...JT
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.